LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » new combo is driving me nuts!

 - UBBFriend: Email this page to someone!    
Author Topic: new combo is driving me nuts!
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am now taking minocycline and rifampin and really not sure I will be able to handle this combo at all. The mood swings are horrendous! I am nauseous all day and just miserable. I'm really not sure what to do. I just wonder if the combo is too strong for me.
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
lyme in Putnam
Frequent Contributor (1K+ posts)
Member # 11561

Icon 1 posted      Profile for lyme in Putnam     Send New Private Message       Edit/Delete Post   Reply With Quote 
Rifampin alone is tough, can't imagine with minocycline. Maybe they're too tough for you. I tried rifampin a few times and couldn't do it. Maybe work up to the dose smaller amounts. Feel better.

--------------------
He took u to it, He'll you through

Posts: 2837 | From NE. | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
Make sure you eat something substantial before taking the Minocycline. Any of the "cycline" antibiotics can cause nausea. They do for me if I don't eat enough before taking them.
Posts: 4680 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
What would be substantial? The nausea usually comes on a few hours after taking them, feels like a horrible emptiness in my stomach, nausea etc
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
For me substantial is some kind of protein. If there is a healthy bread you can eat it can help to have it with the protein.

Make sure you are not eating dairy within two hours of taking the Minocycline or it will not be absorbed properly.

When I took Rifampin, it caused horrible reflux and stomach pain unless I took Prevacid. The Prevacid stopped it.

Posts: 4680 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Eat something that sticks to your ribs [Wink] and take the meds in the middle of the MEAL.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95726 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had some pasta for dinner and a little bit of bread. Took the meds, and 1/2 hr later already feeling awful, but then again I did not feel great to begin with. I can't believe how mnuch trouble I'm having on this combo. Prior to this my combo was four abx mepron, zithro, augmentin and bactrim, with no stomach issues at all.
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
dbpei
Frequent Contributor (1K+ posts)
Member # 33574

Icon 1 posted      Profile for dbpei     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been having the same problem with rifampin and doxy. We have the same NP. [Wink]

To combat the nausea, she wanted me to double up on my probiotics and have prilosec (omeprazole) every day. These two changes have helped over time.

I am still nauseous at times, especially later in the day. It seems like late afternoon and into the evening, I am much worse.

I have cut out some of my supplements like GSE (grapefruit seed extract), fish oil and just stopped turmeric.

I am drinking more kefir in between meals and ABX too. It seems to coat my stomach. Keep in touch and lets compare notes and help each other out! [Smile]

Posts: 2368 | From New England | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
hopeforhealth
LymeNet Contributor
Member # 23673

Icon 1 posted      Profile for hopeforhealth     Send New Private Message       Edit/Delete Post   Reply With Quote 
what is stronger rifampin or cipro? I am on cipro and mino. been on that combo for 4 months.

My burning feet had completely gone away but the past 2 days it is back i was just wondering if rifampin is stronger maybe it is time for me to give that a try

stick with it if you can I made improvements but have now plateaued. or maybe I am herxing....who knows right?

Posts: 199 | From Niagara Falls | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
Lala
LymeNet Contributor
Member # 29864

Icon 1 posted      Profile for Lala     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am on this combo too along with another medcs. I was nauseous every time I tried to increase my mino dose and feeling pretty bad. So I cut back my mino dose and increased more slowly only by 25mg at a time. It worked for me. Now I am taking 200mg, but it took some time to adjust. Be patient, this is potent combination.
Posts: 125 | From eu | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
Ellen101
Frequent Contributor (1K+ posts)
Member # 35432

Icon 1 posted      Profile for Ellen101     Send New Private Message       Edit/Delete Post   Reply With Quote 
I really can't go up very slowly with the mino as they are 100mg tabs. I am off every thing for 3 daysw, but still feel awful. Stomach feels better, but terrible muscle pain and headaches.
Posts: 1747 | From United States | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Lala
LymeNet Contributor
Member # 29864

Icon 1 posted      Profile for Lala     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have also 100mg tabs (Skid). I can break them into quarters, but I think we should not start with less than 50mg. Sorry, you feel so bad, I hope it will lessen.
Posts: 125 | From eu | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.